jump to last post 1-4 of 4 discussions (4 posts)

Severe Edema-Please help?

  1. Choochamo profile image60
    Choochamoposted 14 months ago

    Severe Edema-Please help?

    I have SEVERE edema in both of my legs. It happens every day of my life and I cannot do anything like a normal person as they will swell so big. I am on diuretics, my heart is fine, and so are my kidneys, etc. I do have high chlesterol but take medication for it and also a low thyroid, and am type 1 diabetic. I wear compression stockings everyday and elevate my feet. I limit my salt intake. I try to massage them. NOTHING seems to help besides elevating (and that is very little) I don't know what to do and my Doctors can't seem to figure this out...what would help severe edema like this?

  2. tamarawilhite profile image93
    tamarawilhiteposted 14 months ago

    I would suggest talking to your doctor because this suggests something is wrong whether biochemically or with circulation. Find a different doctor if the current one has no idea.
    Wraps for diabetics are something to try, but I'd still say only with medical supervision.

  3. lisavollrath profile image96
    lisavollrathposted 14 months ago

    Two things:

    You may not be drinking enough water. Your body retains water if you don't drink enough. If you drink diet sodas, stop. Drink water. In general, you want to drink two liters of water per day, or more, depending on your activity level. Any coffee or tea you drink should be in addition to that amount of water.

    One of your medications may be causing the edema. Some meds have side effects that include edema. I actually had this issue with one of my blood pressure meds. My ankles and feet swelled up every afternoon, to a point that it was painful. I scheduled an afternoon appointment with my doctor, so I could show her what was happening, and she switched me to another medication, which solved the problem.

  4. Aelbarsha profile image87
    Aelbarshaposted 14 months ago

    One thing important should be looked for. It's essential to know whether you lose albumin in urine or no. This is one of the sequelae  of Type 1 diabetes when it's either long-standing or not properly controlled.
    A mild degree of low albumin in blood may give rise to leg edema. When it's more severe it can cause puffy face and eyes as well.
    Measuring the 24 hours albumin urinary excretion or more simply a test for blood albumin level will confirm it.
    To think about other causes this depends largely on your age.

 
working